Ask The Doctor > Questions & Answers > Can uti n pill delay periods by 2 weeks?

Can uti n pill delay periods by 2 weeks?

Patient: Hi. im a 21 year old female. i had unprotected sex last month, just after my periods ended. just to be safe i also took a contraceptive pill (ipill) within 2 hours. i had a uti after 10 days, so i took antibiotics for 2 weeks.( resteclin, norflox, bactrim) now i havent got my periods, and its been 11 days late. i also took a home pregnancy test after 7 days delay, and it was negative. why are my periods getting delayed??? pls help

 

 

Symptoms: abdominal cramps,

 

 

Doctor: Thank for your query.Since you say that you have been taking the morning after pill within 72 hours after the unprotec ted sexual intercourse probably there is no need to worry of a pregnancy. Over and above since the home pregnancy test also shows negative result the chances of a possible conception are almost remote. Probably because of the I pill your menstrual cycle has become delayed. Repeat the home pregnancy test to rule out a pregnancy 2-3 days later if your period still does not come.Hope that answers your query. Have a good day

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment